Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the chances of having a false positive TPHA after Penicillin shot?

Answered by
Dr.
Dr. Ashwini Kolur

General & Family Physician

Practicing since :2008

Answered : 1015 Questions

default
Posted on Thu, 15 Oct 2015 in Infections
Question: hi doc I have tested reactive for tpha test last month and was given a shot of penicillin i was told to return after 4 weeks and still tested reactive for tpha test. I have been given another shot and told to return in 4 weeks is this the normal procedure?What should I do I have a good mind to go back & get retested and at least they advis me of the dilution
doctor
Answered by Dr. Ashwini Kolur 2 hours later
Brief Answer:
three are chance of tpha being false positive, relax if you have taken proper treatment

Detailed Answer:
Hi
Thanks for writing here.

I have gone through your query, it is common to have positive TPHA after treatment
You need not to worry if you have complete the course of penicillin injection .
False positive results are seen in many patients with Treponema pallidum haemagglutination test. Certain patients were leprosy also showed false positive TPHA. For confirmation i would have asked you to do DARK ILLUMINATION TEST .

Hope this helps.
Take care

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Treponema pallidum

doctor1 MD

Hello doc, I am homosexual. An hour ago I had just body rubbing with one guy with unknown HIV or STD status, during the course of action he didn't wear his lower and I touched his pennis twice for less than a minute. No oral, no anal and no...

doctor1 MD

Can Syphillis be spread if the infected person does not have any sores? Semi related question. If person A was exposed to syphillis by having oral sex performed on their penis by person B (who has Syphillis and performed the oral sex on person A)...

doctor1 MD

hello doctor I am 32 yrs my VDRL is reactive and I don't have any symptoms its XXXXXXX is 1.8 I am takin the 4life transfer factor its now almost 5 months no symptoms but now suddenly I got itchy spot near the private part I don't know weather is...

doctor1 MD

i was hire to work abroad and required to undergo medical test, my results came back and i was surprised with the result. according to the result i am vdrl reactive, tpha positive (93.93) and elevated alkaline phos (166). can you enlighten me on this result

doctor1 MD

Hi there, I have a question regarding a possible Syphilis infection. More than 3 months ago I had oral sex with a random guy (I gave him a blowjob) and 23 days later I tested reactive for VRDL (titer up to 1:8). I did confirmatory test 2 days later. The VDRL/CMT was 1:2 Titer, The t-pallidum IgG was positive while the t-pallidum-IgM was negative. The results interpretation of the confirmatory tests was as follows. Antibodies agains Treponema pallidum detectable but negative markers of activity (CMT,T-pallidum IgM). Early cured lues or Therapeutic finished lues. No signs of active lues. More than 2 months later (i.e., 3 month after exposure), I retested and VDRL and RPR were both positive while TPHA was negative. Note that I never had any symptoms of Syphilis (i.e., No Chancre or Rash ) and never tested for Syphilis before my exposure and hence never had any treatments. Thanks a million for your help with this. I have seen so many doctors in two different countries and no one seem to have a clue what s going on.

doctor1 MD

i am tested positive for trapenoma pallidum, took seven injections of penicillin daily for seven days and i am taking Pentids 800 and Cefdinir capsules for last 10 days. Is my infection cured, what if my blood test remains positive, what should i do now, my doc is saying that in that case, he will give penidure injection but it is not available in market. What to do?